Health
Logo
 

Beware of wrong dosage on Panadol Suspension

Asma Ali Zain - Deputy Chief Reporter
Filed on May 15, 2015
Beware of wrong dosage on Panadol Suspension

The UAE Ministry issued the warning after the manufacturing company GlaxoSmithKline said that the dosage instructions printed on the packet were incorrect.


Dubai — People have been asked to strictly follow doctor’s instructions while administering medicines to children after the UAE Ministry of Health said on Thursday that dosage instructions on a commonly used painkiller for children were wrong.

The ministry issued the warning after GlaxoSmithKline (GSK) that manufactures Panadol Suspension for infants and children said dosage instructions were wrongly printed.

However, the ministry said that the medicine would not be withdrawn from the market. Kuwait on Wednesday ordered withdrawal of the medicine from the shelves and also advised doctors not to prescribe the drug until the error was rectified.

“Dosage instructions on all 13 batches of the medicine available in the UAE have been printed wrongly,” said Dr Amin Al Amiri, Assistant Undersecretary for Public Health Policy and Licensing Sector in UAE Ministry of Health.

“So, it is important that people follow doctor’s instructions because those will be based on the weight and age of the child,” he said.

People who buy this medicine over-the-counter, he said, should follow instructions given by the pharmacists. “There is nothing wrong with the medicine but only with the dosage instructions printed on the box,” said Dr Amiri.

The circular also asked hospitals heads, doctors and pharmacists to take note of the changes.

Pharmacists Khaleej Times contacted said they were not aware of the instructions but would advise customers as per the ministry’s instructions.

Error in dosage could have adverse drug reactions and could lead to liver damage, said the circular.

Residents expressed alarm over the news. “I am at the doctor’s clinic now looking for a possible reaction since I have been giving the medicine to my child for the past two days,” said Marielle Rifi.

“Why can’t they just recall the medicine boxes,” said Saman Zeeshan. Many others said it was difficult to assess how much they had already overdosed with their children.

asmaalizain@khaleejtimes.com





ERROR: Macro /ads/dfp-ad-article-new is missing!
MORE FROM News
MORE FROM Khaleej Times
CurrentRequestUnmodified: /nation/uae-health/beware-of-wrong-dosage-on-panadol-suspension macro_action: article, macro_profile: ,1012,1664 macro_adspot:
 
 
 
 
KT App Download
khaleejtimes app

All new KT app
is available
for download:

khaleejtimes - android khaleejtimes - ios khaleejtimes - HUAWEI AppGallery